MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER TUBE WITH CERAMIC BEAK

KARL STORZ SE & CO. KG INNER TUBE WITH CERAMIC BEAK
Model Number 27050XB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We evaluated the inner tube and found a portion of the ceramic beak is broken off, there are tool marks on the distal end of metal shaft near the beak, and the shaft is dented.In addition, we found that this inner tube has been 3rd party repaired; the ceramic beak is white when it should be gray in color, and the ceramic material is thinner than our gray ceramic material.The most likely cause of this type of breakage of the ceramic beak is mechanical force.
 
Event or Problem Description
Allegedly, a portion of the inner tube's ceramic beak broke during a turbt procedure; the broken piece was subsequently found in a specimen cup by the lab.

Brand Name
INNER TUBE WITH CERAMIC BEAK
Common Device Name
INNER TUBE WITH CERAMIC BEAK
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8745298
Report Number9610617-2019-00053
Device Sequence Number2296694
Product Code FBO
UDI-Device Identifier04048551078167
UDI-Public4048551078167
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XB
Device Catalogue Number27050XB
Device Lot NumberNS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight104